The Eurasian Journal of Medicine
Letter to the Editor

Everolimus and/or Nivolumab-Associated Cytomegalovirus Colitis in a Patient with Metastatic Renal Cell Carcinoma

1.

Department of Internal Medicine, Hacettepe University Faculty of Medicine, Ankara, Turkey

2.

Department of Medical Oncology, Hacettepe University Cancer Institute, Ankara, Turkey

3.

Department of Pathology, Hacettepe University Faculty of Medicine, Ankara, Turkey

4.

Department of Preventive Oncology, Hacettepe University Cancer Institute, Ankara, Turkey

Eurasian J Med 2022; 54: 77-79
DOI: 10.5152/eurasianjmed.2022.20300
Read: 214 Downloads: 103 Published: 01 February 2022

Everolimus-associated cytomegalovirus colitis is very rare in cancer patients. We present a case of cytomegalovirus colitis that occurred on using everolimus in a 64-year-old male with metastatic renal cell carcinoma who received pazopanib, nivolumab, and everolimus treatments, respectively. Although an increasing number of nivolumab-related cytomegalovirus colitis cases are reported recently, its mechanism of development is still unknown. Our study highlights that clinicians should remember cytomegalovirus reactivation in the presence of diarrhea or colitis in patients receiving everolimus and/or nivolumab. Further studies are needed to elucidate the relationship between immune checkpoint inhibitors and cytomegalovirus reactivation, and these will also be a guide to prevent other possible viral infections.

Cite this article as: Ismayilov R, Halit Aktepe O, Sardarova K, Berk Leblebici C, Erman M. Everolimus and/or nivolumab-associated cytomegalovirus colitis in a patient with metastatic renal cell carcinoma. Eurasian J Med 2022;54(1):77-79.

Files
EISSN 1308-8742